Follow
Share

Dad has end stage chf. A friend suggests that he takes taurine supplement for his heart. Has anyone's LO takes this before?

I was very leery about my mom taking anything, prescription, OTC or supplements without clearing it with her doctor, first. My first concern was always drug interactions; the second was any sort of negative effect it might have had on her heart/kidneys. One of my mother's myriad of medications, amiodarone, had a list of drugs not to take with it because of potentially dangerous interactions.

I know how hard this is. End stage CHF is tough to watch. I get wanting to try anything to make it easier for your dad. My only advice in this is to check with his primary/cardiologist before you give him anything.

You'll be in my thoughts. I know how tough this is, I just lost my mom to CHF. You can feel free to PM me if you want to talk privately,
Helpful Answer (1)
Reply to notgoodenough
Report

I am with send help on this. Energy drinks are not what they are cracked up to be. My friends teenaged grandson passed out during a football game and these drinks were the culprit. As said, they can cause AFib and other problems.

If your Dad is on hospice for CHF no medication will help a heart that cannot work anymore. The damage is not reversible or curable. Just keep him comfortable and loved.
Helpful Answer (2)
Reply to JoAnn29
Report

Taurine, an ingredient in popular energy drinks, is banned in several countries because health effects are not fully known.Sep 8, 2008

Can Taurine raise blood pressure?
In both genders however, taurine supplementation caused a significant tachycardia. Thus, we suggest that acute administration of taurine may be beneficial to lowering blood pressure. However, our data indicate that supplementation of taurine to females caused a significant increase in blood pressure.

The role of taurine in the pathophysiology of the kidney:

Taurine has been shown to play a role in four different forms of kidney disease: glomerulonephritis, diabetic nephropathy, chronic renal failure, and acute kidney injury (AKI).Aug 24, 2010
Helpful Answer (2)
Reply to Sendhelp
Report

I would ask your dad’s cardiologist about it. Let us know what you are told, I’m interested and think others will be also
Helpful Answer (1)
Reply to Daughterof1930
Report

Why would you take the advice of a friend, vs. your father's doctor? Ask his doctor about it and do not give him anything your doctor does not approve.
Helpful Answer (5)
Reply to LoopyLoo
Report
Nikki850 Oct 13, 2020
He studied nutrition and medicine. He works in Japan where a lot of heart patients were given Taurine to improve their heart function. I figured dad’s in hospice so there’s nothing to lose because he’s too old and his heart is too weak for anything to be done. I was wanted more insight from those that has tried it.
(1)
Report
See 1 more reply
Ask a Question
Subscribe to
Our Newsletter